Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 56, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 13, 2016, 8:30 PM CDT for Christian County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 8:30 PM CDT (01:30 UTC)
- Expired
- May 13, 2016, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Christian County, IL
The radar
The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551 WUUS53 KILX 140130 SVRILX ILC021-140200- /O.NEW.KILX.SV.W.0056.160514T0130Z-160514T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 830 PM CDT FRI MAY 13 2016 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS... * UNTIL 900 PM CDT * AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRISONVILLE...OR 7 MILES NORTHWEST OF NOKOMIS...MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... PANA...MORRISONVILLE...ROSAMOND...PALMER AND VANDERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3935 8950 3947 8946 3942 8902 3935 8902 TIME...MOT...LOC 0130Z 284DEG 34KT 3937 8940 HAIL...<.75IN WIND...60MPH $$ SMITH
2 follow-up statements
995 WWUS53 KILX 140144 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 844 PM CDT FRI MAY 13 2016 ILC021-140200- /O.CON.KILX.SV.W.0056.000000T0000Z-160514T0200Z/ CHRISTIAN- 844 PM CDT FRI MAY 13 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN CHRISTIAN COUNTY... AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NOKOMIS... MOVING EAST AT 40 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... PANA...ROSAMOND AND VANDERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3935 8931 3944 8928 3942 8902 3935 8902 TIME...MOT...LOC 0144Z 284DEG 34KT 3934 8923 HAIL...<.75IN WIND...60MPH $$ SMITH
984
WWUS53 KILX 140151
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT FRI MAY 13 2016
ILC021-140200-
/O.EXP.KILX.SV.W.0056.000000T0000Z-160514T0200Z/
CHRISTIAN-
851 PM CDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
WILL EXPIRE AT 900 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE OVER THE NEXT HOUR
OR SO AS ADDITIONAL THUNDERSTORMS MOVE ACROSS THE AREA.
LAT...LON 3935 8931 3944 8928 3942 8902 3935 8902
TIME...MOT...LOC 0145Z 284DEG 34KT 3934 8923
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:03 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 13, 6:03 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 603 PM CDT FRI MAY 13 2016 .SHORT TERM...(Tonight) ISSUED AT 246 PM CDT Fri May 13 2016 Most of the Midwest under west/northwesterly flow aloft from a broad closed low btwn the Great Lakes and Hudson Bay this afternoon. Weak surface low dragging a cold front through the region this afternoon and this evening, with associated showers and thunderstorms expected through the overnight. Lacking a lot of support aloft, the thunderstorms will have a significant diurnal element to gathering strength and sustaining themselves. So far, showers and thunderstorms to the northwest are rather unimpressive. Airmass over Central Illinois is more stable, for now. Very little moisture in the column this morning, but is also countered by sunny skies and weakly warming temperatures at the surface today. A slight risk is painted over much of Central Illinois by SPC, and a Severe Thunderstorm Watch is in effect in the far west in anticipation of the showers and thunderstorms. With pretty cold air aloft, hail and wind are the bigger threats. After the sun sets, the severe threat should diminish quickly, even if the thunderstorms are expected to continue through the evening until the cold front clears the region. .LONG TERM...(Saturday through Friday) ISSUED AT 246 PM CDT Fri May 13 2016 Lobe of colder air currently dropping into northern Wisconsin with the shortwave rotating around the upper low in Ontario. Coldest air should stay closer to the Great Lakes, but 850 mb temperatures progged down to about -5C by Saturday morning as far south as here. Have lowered high temperatures a tad for Saturday, mainly mid 50s, and lows Saturday night still look to be in the mid-upper 30s. Main question with the frost potential will be with a potential uptick in clouds late in the night across the northern CWA, associated with a weak, fast-moving wave. The GFS and Canadian models are quickest with this feature, while the NAM and ECMWF hold off until a bit later Sunday morning. With the uncertainty, will leave out any mention for now and re-evaluate with the next forecast package. Longer range pattern has been trending toward more dry periods in the middle to late week time frame, as a cutoff upper low over the southwest U.S. is slower to phase with the northern stream. The ECMWF is most aggressive with finally kicking this system eastward late in the week, while the GFS brings the remnants into the southern Plains. With the associated frontal boundary being pushed even further south than recent runs, thunder potential is fairly low. Have removed most mention of it by Monday night, and went dry by Wednesday morning. The moisture return later in the week is quite uncertain due to the large model variations, and so have only mentioned slight chance PoP's next Friday. Temperatures will be slowly edging upward each day next week, and should get back close to normal toward Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri May 13 2016 The band of showers and embedded thunder will continue to march quickly east and southeast this evening as a cold front sweeps across the forecast area. Along and just behind the front we can look for a period of MVFR cigs which should start to clear the TAF sites starting in PIA around 06z and by 09z over in CMI. Surface winds ahead of the cold front will remain out of the south to southwest at 10 to 15 kts with a few higher gusts around the showers, and then as the cold front sweeps across the area from 01z-07z, look for winds to shift into the west and northwest at 12 to 17 kts with a few gusts up to 30 kts at times an hour or two after FROPA, before the gusts settle down later tonight. Surface winds on Saturday will be from the northwest at 12 to 17 kts with afternoon gusts around 23 kts at times. Forecast soundings also suggest an increase in cumulus clouds by late morning into the afternoon hours with cig bases in the 4000-5000 foot level. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...HJS LONG TERM...Geelhart AVIATION...Smith
Hazardous weather outlook, May 13, 3:32 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 332 PM CDT FRI MAY 13 2016 ILZ027-029-036-037-040-041-047>051-142045- CASS-FULTON-KNOX-MASON-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER- SCOTT-TAZEWELL- 332 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A SURFACE LOW AND COLD FRONT WILL TRIGGER STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL, BUT AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODIC THUNDERSTORM CHANCES RETURN MONDAY NIGHT INTO WEDNESDAY AS A SERIES OF DISTURBANCES MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 9 PM. ILZ028-030-031-038-042>046-052>057-061>063-066>068-071>073-142045- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MOULTRIE-PIATT-RICHLAND-SHELBY-STARK-VERMILION-WOODFORD- 332 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A SURFACE LOW AND COLD FRONT WILL TRIGGER STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL, BUT AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODIC THUNDERSTORM CHANCES RETURN MONDAY NIGHT INTO WEDNESDAY AS A SERIES OF DISTURBANCES MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 9 PM. HJS
In the hours before
Special weather statement, May 13, 7:20 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
720 PM CDT FRI MAY 13 2016
ILZ047-049>052-140100-
SCOTT-MORGAN-CASS-SANGAMON-CHRISTIAN-
720 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN
SANGAMON...NORTHWESTERN CHRISTIAN...EASTERN MORGAN AND
SOUTHEASTERN CASS COUNTIES UNTIL 800 PM CDT...
AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONVILLE...MOVING EAST AT 40 MPH.
WINDS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...JACKSONVILLE...CHATHAM...ALEXANDER...AUBURN...ROCHESTER...
RIVERTON...PAWNEE...KINCAID...NEW BERLIN...WAVERLY...DIVERNON...EDINBURG...
PLEASANT PLAINS...LOAMI...FRANKLIN...MECHANICSBURG...WOODSON...BULPITT AND
JEISYVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 55 BETWEEN MILE MARKERS 77 AND 100.
INTERSTATE 72 BETWEEN MILE MARKERS 59 AND 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3990 9025 3983 8936 3946 8940 3949 8953
3952 8954 3952 8971 3965 9037
TIME...MOT...LOC 0019Z 284DEG 35KT 3972 9025
SMITHLocal storm report, May 13, 7:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 1 N WILLIAMSVILLE 39.97N 89.56W
05/13/2016 M65 MPH SANGAMON IL TRAINED SPOTTER
&&
JRPSpecial weather statement, May 13, 8:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
820 PM CDT FRI MAY 13 2016
ILZ052-054-061-140200-
MOULTRIE-SHELBY-CHRISTIAN-
820 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN AND SOUTHERN
SHELBY COUNTIES UNTIL 900 PM CDT...
AT 819 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MORRISONVILLE...OR 11 MILES SOUTHWEST OF TAYLORVILLE...MOVING EAST AT
55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAYLORVILLE...SHELBYVILLE...PANA...MORRISONVILLE...WINDSOR...STEWARDSON...
COWDEN...TOWER HILL...WESTERVELT...STRASBURG...ROSAMOND...CLARKSBURG...
OWANECO...PALMER...OCONEE...MODE AND VANDERVILLE.
LAT...LON 3929 8914 3935 8914 3935 8953 3952 8953
3947 8854 3921 8855
TIME...MOT...LOC 0119Z 277DEG 49KT 3943 8945
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:20 PM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 40 min |
| May 13, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 34 min |
| May 13, 7:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 41 min |
| May 13, 8:20 PM CDT | Special Weather Statement | ILX | Shelby | 40 min |
| May 14, 2:44 PM CDT | Frost Advisory | ILX | Champaign, DeWitt, Knox, McLean, Marshall, Peoria and 5 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.